MAUDE Adverse Event Report: MICROLINE SURGICAL INC RENEW XR HANDPIECE, 34CM (REUSABLE); REUSABLE HANDPIECE

MICROLINE SURGICAL INC RENEW XR HANDPIECE, 34CM (REUSABLE); REUSABLE HANDPIECE
Model Number 3941
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time, microline surgical is awaiting the affected device back so an investigation can be completed.Once the results of the investigation are available, a final adverse event report will be submitted.
 
Event or Problem Description
During a thl procedure dr.Santamaria flores and or staff noticed that the microline handpiece and scissor tip began sparking at the end of the case during monopolar cauterization.Settings were reported as "35 cut blend, coag 35." the instrument was removed from the patient, and the distal end appeared melted and charred.The instrument was put aside, and the manufacturer was contacted.No burns or injury to patient were reported at time of filing this air report.
 
Event or Problem Description
During a thl procedure dr.(b)(6) and or staff noticed that the microline handpiece and scissor tip began sparking at the end of the case during monopolar cauterization.Settings were reported as "35 cut blend, coag 35." the instrument was removed from the patient, and the distal end appeared melted and charred.The instrument was put aside, and the manufacturer was contacted.No burns or injury to patient were reported at time of filing this air report.
 
Additional Manufacturer Narrative
An investigation of the returned product was able to confirm the reported issue of electrical arcing.The renew handpiece was received, decontaminated, and visually inspected.Burn damage was seen on the overmolded hub of the tip and insulation tube of the handpiece.Although the exact cause of this incident cannot be determined, there are a few possibilities that point to why this event may have occurred.It is possible that the tip was not fully attached to the handpiece, allowing current to escape and cause an electrical arcing event.The shaft may have been in contact with another object that was not the intended site for energy delivery, so the current may have tracked along the surface of the shaft to the other object.The device may have been unintentionally damaged from handling and reprocessing, which compromised the insulation strength of the device.

Brand Name
RENEW XR HANDPIECE, 34CM (REUSABLE)
Common Device Name
REUSABLE HANDPIECE
Manufacturer (Section D)
MICROLINE SURGICAL INC
50 dunham rd suite 1500
beverly MA 01915
Manufacturer (Section G)
MICROLINE SURGICAL INC
50 dunham rd suite 1500
beverly MA 01915
Manufacturer Contact
scott marchand davis
50 dunham rd suite 1500
beverly, MA 01915
9789229810
MDR Report Key21413264
Report Number1223422-2025-00003
Device Sequence Number12841409
Product Code GEI
UDI-Device Identifier00811099013761
UDI-Public00811099013761
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K234147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3941
Device Catalogue Number3941
Device Lot Number00175890
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer02/19/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown